Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

August 6, 20157 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Aug 6, 2015, 2:50 PM EDT for 7 counties in Georgia. It was in force for 40 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 6, 2015, 2:50 PM EDT (18:50 UTC)
Expired
Aug 6, 2015, 3:30 PM EDT
In force
40 min
Issued by
NWS Atlanta, GA

Counties Barrow County, GA, Butts County, GA, Gwinnett County, GA, Jackson County, GA, Jasper County, GA, Newton County, GA, Walton County, GA

The radar

The Atlanta radar (KFFC), 89 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 6, 2:56 PM EDTTSTM WND DMG1 Nw Leadmore, GASEVERAL TREES WERE BLOWN DOWN ON RIVER RD AND JACKSON LAKE ROAD...ONE ON A POWER LINE.
Aug 6, 2:56 PM EDTTSTM WND DMG1 Wsw Riverside Park, GAA TREE WAS BLOWN DOWN ON OLD SNAPPING SHOALS RD.
Aug 6, 3:07 PM EDTTSTM WND DMG1 Ene Malcolm Woods, GAA TREE WAS BLOWN DOWN ON CAMPBELL RD.
Aug 6, 3:18 PM EDTTSTM WND DMG2 Se Mansfield, GAA TREE WAS BLOWN DOWN ON MILL POND RD.
Aug 6, 3:18 PM EDTTSTM WND DMGMansfield Estates, GAA TREE WAS BLOWN DOWN ON COUNTY RD 213.
Aug 6, 3:22 PM EDTTSTM WND DMG2 Nne Russell, GATREES AND POWERLINES DOWN NORTHEAST OF RUSSELL. UNITS IN ROUTE AT THE TIME OF CALL. EXACT LOCATION NOT YET CONFIRMED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 305 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
305 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
761 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

143 
WWUS82 KFFC 061850
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 PM EDT THU AUG 6 2015
 
GAZ023-025-034-035-046>049-057>060-061930-
HENRY GA-MORGAN GA-NEWTON GA-GWINNETT GA-JASPER GA-ROCKDALE GA-
BARROW GA-BUTTS GA-PUTNAM GA-JACKSON GA-HALL GA-WALTON GA-
250 PM EDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY...WESTERN
MORGAN...NEWTON...EASTERN GWINNETT...JASPER...EASTERN ROCKDALE...
BARROW...BUTTS...SOUTHWESTERN PUTNAM...JACKSON...SOUTHERN HALL AND
WALTON COUNTIES UNTIL 330 PM EDT...

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM REST HAVEN TO NEAR
JACKSON...AND MOVING EAST AT 35 MPH.

  HAZARD...WINDS 40 TO 50 MPH AND FREQUENT LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GAINESVILLE...LAWRENCEVILLE...CONYERS...WINDER...MONROE...
COVINGTON...JEFFERSON...COMMERCE...JACKSON...MONTICELLO...SUGAR
HILL...SNELLVILLE...BUFORD...LOGANVILLE...BRASELTON...AUBURN...
FLOWERY BRANCH...DACULA...SOCIAL CIRCLE AND OAKWOOD.

LAT...LON 3426 8349 3399 8350 3391 8364 3381 8351
      3317 8354 3315 8368 3316 8382 3320 8387
      3320 8402 3420 8403 3419 8400 3421 8397
      3422 8397 3423 8391
TIME...MOT...LOC 1850Z 269DEG 32KT 3416 8397 3326 8403 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 1:35 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, Aug 6, 1:35 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
135 PM EDT THU AUG 6 2015

.PREV DISCUSSION...

SHORT TERM /TODAY THROUGH FRIDAY/...
/ISSUED 344 AM EDT THU AUG 6 2015/
SHORTWAVE SITUATED ACROSS THE MID MISSISSIPPI VALLEY THIS MORNING
WILL CONTINUE SHIFTING EAST AND TRACK ACROSS THE TN VALLEY AND
GEORGIA TODAY. THIS WAVE WILL EVENTUALLY MOVE EAST OF THE CWA BY
FRIDAY AFTERNOON. THE COLD FRONT ASSOCIATED WITH THIS WILL MOVE
THROUGH FRIDAY AND SHOULD CLEAR THE SOUTHEAST PART OF THE CWA AROUND
THE END OF THE SHORT TERM.

THE MAIN IMPACT FROM THIS SHORTWAVE WILL BE FELT TODAY AND TONIGHT.
RAIN CHANCES GREATLY INCREASE THIS AFTERNOON AND EVENING INTO THE
LIKELY TO CATEGORICAL RANGE. HI RES MODELS ARE NOT CONSISTENT IN
TERMS OF TIMING...BUT OVERALL CONSENSUS IS FOR ACTIVITY TO INCREASE
AFTER 17-18Z AND CONTINUE THROUGH THE AFTERNOON. THEN A BETTER
ORGANIZED CLUSTER OF STORMS SHOULD PUSH THROUGH THE CWA AFTER
00Z...BETTER ALIGNED TIMING WISE WITH THE AXIS OF THE UPPER LEVEL
SHORTWAVE. INSTABILITY IS STILL PROGGED AROUND OR JUST ABOVE 2500
J/KG WHILE SHEAR IS MORE MARGINAL. STILL ENOUGH POTENTIAL WITH THE
DYNAMICS FROM THE UPPER LEVEL SYSTEM AND THE INSTABILITY FOR SEVERE
STORMS THIS AFTERNOON INTO TONIGHT. THE BETTER CHANCES WILL BE NORTH
OF A LINE FROM COLUMBUS TO DUBLIN AND SPC HAS ALMOST THE WHOLE CWA
UNDER A SLIGHT RISK TODAY. THE MAIN THREAT CONTINUES TO BE DAMAGING
WIND.

PRECIPITATION WILL LINGER AROUND CENTRAL GEORGIA FOR FRIDAY AND AS
THE FRONT PUSHES THROUGH...THE THREAT FOR STRONG TO SEVERE STORMS
WILL ALSO PUSH SOUTH OF THE CWA. WINDS WILL INCREASE FOR FRIDAY WITH
THE FRONT WITH SUSTAINED VALUES AROUND 10-15MPH...BUT STILL
WELL UNDER WIND ADVISORY CRITERIA.

THE CLOUD COVERAGE TODAY WILL HELP TO MODERATE THE HIGH TEMPERATURES
AND MOST AREAS WILL NOT GET OUT OF THE 80S ACROSS NORTH GEORGIA.
HIGHS TODAY ARE EXPECTED TO BE WITHIN THREE DEGREES OF NORMAL.

11

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
/ISSUED 344 AM EDT THU AUG 6 2015/
LONGWAVE TROUGH IS SITUATED ACROSS THE EASTERN SEABOARD AT THE
BEGINNING OF THE LONG TERM PORTION OF THE FORECAST. THE CWFA IS
EXPECTED TO REMAIN IN NW FLOW THROUGH MOST OF THE WEEKEND...WITH THE
UPPER RIDGE BUILDING BACK EASTWARD FOR THE FIRST PART OF THE WEEK.
BY THE MID TO LATTER PART OF THE WEEK...A DEEP TROUGH BEGINS TO DIG
ACROSS THE EASTERN QUARTER OF THE COUNTRY WITH AN UPPER LOW ACROSS
THE CENTRAL GREAT LAKES.

AT THE SURFACE...COLD FRONT SHOULD BE SOUTH OF THE CWFA BY FRIDAY
NIGHT. THE FRONT SHOULD REMAIN STATIONARY THROUGH EARLY SATURDAY
BEFORE DISSIPATING. POPS ARE EXPECTED TO BE PRETTY LOW THROUGH THE
WEEKEND...WITH LOW END SCT/ISOLD MAINLY ACROSS THE MTNS AND IN THE
SOUTH. PRECIP CHANCES WILL BEGIN TO INCREASE MONDAY AS ANOTHER FRONT
BEGINS TO APPROACH THE CWFA. THE FRONT IS CURRENTLY PROGGED TO MOVE
THROUGH TUESDAY INTO WEDNESDAY. THE FRONT SHOULD SETTLED TO THE
SOUTH OF THE CWFA BY THURSDAY...WITH HIGH PRESSURE BUILDING IN FROM
THE NORTH.

NLISTEMAA

&&

.AVIATION...
18Z UPDATE...

MAINLY VFR CONDITIONS EXPECTED OUTSIDE OF CONVECTION THROUGH 06Z.
MVFR OR LOWER CEILINGS AND VISIBILITIES DEVELOPING BETWEEN 06Z AND
09Z...CONTINUING THROUGH AT LEAST 14Z. ISOLATED TO SCATTERED
CONVECTION CURRENTLY WILL BECOME MORE WIDESPREAD THROUGH 04Z...THEN
DECREASE IN COVERAGE AFTER 06Z. SHOULD STILL SEE SOME ISOLATED TO
SCATTERED SHOWERS AND A FEW THUNDERSTORMS AFTER 06Z. WINDS WILL
REMAIN SOUTHWEST TO NORTHWEST THROUGH THIS FORECAST PERIOD. WIND
SPEEDS 7-10KT..WITH GUSTS 14-20KT THROUGH 02Z. WIND SPEEDS WILL
INCREASE TO 08-12KT AFTER 14Z. WIND GUSTS 25KT OR HIGHER POSSIBLE IN
THE VICINITY OF CONVECTION.

//ATL CONFIDENCE...18Z UPDATE...

MEDIUM.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          91  71  90  71 /  80  60  30  10
ATLANTA         87  72  88  73 /  80  70  20  10
BLAIRSVILLE     82  68  81  63 /  80  70  20  10
CARTERSVILLE    87  71  87  69 /  80  80  20  10
COLUMBUS        90  74  92  74 /  60  50  40  10
GAINESVILLE     85  71  86  71 /  80  70  20  10
MACON           92  75  93  73 /  60  50  40  10
ROME            88  71  89  69 /  90  80  20  10
PEACHTREE CITY  87  72  89  70 /  80  70  20  10
VIDALIA         93  74  93  75 /  60  50  50  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...11
LONG TERM....NLISTEMAA
AVIATION...11
Hazardous weather outlook, Aug 6, 5:18 AM EDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
518 AM EDT THU AUG 6 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
518 AM EDT THU AUG 6 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

A STRONG UPPER LEVEL DISTURBANCE FOR THIS TIME OF YEAR WILL HELP
SPARK SCATTERED TO NUMEROUS THUNDERSTORMS TODAY. SCATTERED SEVERE
THUNDERSTORMS ARE POSSIBLE MAINLY ALONG AND NORTH OF A LINE FROM
COLUMBUS TO NEAR DUBLIN. SOUTH OF THIS LINE...ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE. ANY SEVERE THUNDERSTORM THAT DEVELOPS
WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

ALTHOUGH RAIN CHANCES WILL DECREASE THROUGH THE WEEKEND...ENOUGH
MOISTURE AND FUEL FOR STORMS WILL EXIST TO ALLOW FOR ADDITIONAL
ACTIVITY DURING AFTERNOON AND EVENING EACH DAY. ISOLATED STRONG
STORMS ARE POSSIBLE WITH GUSTY WINDS...FREQUENT LIGHTNING...AND
HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BECOME NECESSARY LATER TODAY. IN THE
MEANTIME...SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE
WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Aug 6, 2:28 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
228 PM EDT THU AUG 6 2015

GAZ104-106-061915-
SUMTER GA-CRISP GA-
228 PM EDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUMTER AND WESTERN
CRISP COUNTIES UNTIL 315 PM EDT...

AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LESLIE...OR 12 MILES NORTH OF LEESBURG...
MOVING EAST AT 30 MPH.

  HAZARD...WINDS UP TO 40 MPH AND FREQUENT LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CORDELE...ARABI...LESLIE...DE SOTO...DESOTO...COBB...LAMAR...GEORGIA
VETERANS MEMORIAL ST PK...HUNTINGTON...WENONA...FORT EARLY AND
RAINES.

LAT...LON 3181 8383 3183 8384 3182 8385 3184 8386
      3185 8394 3186 8394 3186 8393 3188 8393
      3191 8392 3192 8418 3202 8418 3203 8392
      3203 8376 3181 8373 3180 8380
TIME...MOT...LOC 1827Z 268DEG 27KT 3191 8410

16
Special weather statement, Aug 6, 2:30 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
230 PM EDT THU AUG 6 2015

GAZ027-038-061900-
MADISON GA-OGLETHORPE GA-
230 PM EDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON AND NORTHERN
OGLETHORPE COUNTIES UNTIL 300 PM EDT...

AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COLBERT...OR NEAR DANIELSVILLE...MOVING EAST
AT 20 MPH.

  HAZARD...WINDS UP TO 40 MPH AND FREQUENT LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DANIELSVILLE...COMER...COLBERT...CARLTON...SMITHONIA...VESTA...POINT
PETER...PAOLI AND WATSON MILL BRIDGE STATE PARK.

LAT...LON 3386 8294 3401 8325 3413 8322 3413 8305
      3410 8304 3408 8301 3408 8300 3405 8299
      3403 8294 3401 8294 3400 8290
TIME...MOT...LOC 1830Z 282DEG 18KT 3405 8319
Special weather statement, Aug 6, 2:34 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
234 PM EDT THU AUG 6 2015

GAZ080-091-092-061900-
MARION GA-TAYLOR GA-SCHLEY GA-
234 PM EDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR MARION...SOUTHERN TAYLOR AND
SCHLEY COUNTIES UNTIL 300 PM EDT...

AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BUENA VISTA...MOVING EAST AT 30 MPH.

  HAZARD...WINDS UP TO 40 MPH AND FREQUENT LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
BUENA VISTA...ELLAVILLE...PUTNAM...BRANTLEY...MURRAYS CROSSROADS...
DOYLE...TAZEWELL AND WALLS CROSSING.

LAT...LON 3240 8462 3243 8426 3224 8425 3223 8461
TIME...MOT...LOC 1834Z 268DEG 27KT 3232 8450

16
Special weather statement, Aug 6, 2:39 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
239 PM EDT THU AUG 6 2015

GAZ079-089>091-061915-
MUSCOGEE GA-TALBOT GA-MARION GA-CHATTAHOOCHEE GA-
239 PM EDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MUSCOGEE...
SOUTHWESTERN TALBOT...NORTHERN MARION AND NORTHEASTERN CHATTAHOOCHEE
COUNTIES UNTIL 315 PM EDT...

AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR UPATOI...OR 13 MILES NORTHEAST OF CUSSETA...
MOVING EAST AT 30 MPH.

  HAZARD...WINDS UP TO 40 MPH AND FREQUENT LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GENEVA...UPATOI...EELBECK/WEST FORT BENNING...OAKLAND...MARION
ESTATES...BOX SPRINGS AND JUNIPER.

LAT...LON 3239 8475 3257 8476 3259 8444 3256 8444
      3256 8445 3254 8445 3253 8444 3252 8444
      3252 8443 3242 8442
TIME...MOT...LOC 1839Z 268DEG 27KT 3248 8466

16
Special weather statement, Aug 6, 2:48 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
248 PM EDT THU AUG 6 2015

GAZ036-037-049-061915-
MORGAN GA-OCONEE GA-CLARKE GA-
248 PM EDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN...OCONEE AND
CLARKE COUNTIES UNTIL 315 PM EDT...

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WATKINSVILLE...MOVING NORTHEAST AT 40 MPH.

  HAZARD...WINDS UP TO 40 MPH AND FREQUENT LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
WATKINSVILLE...ATHENS...WINTERVILLE...NORTH HIGH SHOALS...BISHOP...
HULL...ATHENS-CLARKE COUNTY (BALANCE)...WHITEHALL...BARNETT SHOALS...
BEECHWOOD HILLS...FARMINGTON...STATE BOTANICAL GARDEN OF GA...DUNLAP
AND EASTVILLE.

LAT...LON 3401 8329 3397 8326 3391 8324 3385 8327
      3381 8330 3381 8329 3380 8329 3379 8328
      3376 8328 3375 8329 3371 8348 3390 8354
      3402 8331
TIME...MOT...LOC 1848Z 242DEG 34KT 3386 8341
Special weather statement, Aug 6, 2:50 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 PM EDT THU AUG 6 2015

GAZ023-025-034-035-046>049-057>060-061930-
HENRY GA-MORGAN GA-NEWTON GA-GWINNETT GA-JASPER GA-ROCKDALE GA-
BARROW GA-BUTTS GA-PUTNAM GA-JACKSON GA-HALL GA-WALTON GA-
250 PM EDT THU AUG 6 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENRY...WESTERN
MORGAN...NEWTON...EASTERN GWINNETT...JASPER...EASTERN ROCKDALE...
BARROW...BUTTS...SOUTHWESTERN PUTNAM...JACKSON...SOUTHERN HALL AND
WALTON COUNTIES UNTIL 330 PM EDT...

AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM REST HAVEN TO NEAR
JACKSON...AND MOVING EAST AT 35 MPH.

  HAZARD...WINDS 40 TO 50 MPH AND FREQUENT LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GAINESVILLE...LAWRENCEVILLE...CONYERS...WINDER...MONROE...
COVINGTON...JEFFERSON...COMMERCE...JACKSON...MONTICELLO...SUGAR
HILL...SNELLVILLE...BUFORD...LOGANVILLE...BRASELTON...AUBURN...
FLOWERY BRANCH...DACULA...SOCIAL CIRCLE AND OAKWOOD.

LAT...LON 3426 8349 3399 8350 3391 8364 3381 8351
      3317 8354 3315 8368 3316 8382 3320 8387
      3320 8402 3420 8403 3419 8400 3421 8397
      3422 8397 3423 8391
TIME...MOT...LOC 1850Z 269DEG 32KT 3416 8397 3326 8403

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 10:07 PM EDTSpecial Weather StatementFFCGwinnett23 min
Aug 6, 6:51 AM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Dade, Walker24 min
Aug 6, 7:50 AM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Dade, Floyd, Gordon, Murray and 2 more25 min
Aug 6, 8:55 AM EDTSpecial Weather StatementFFCTowns35 min
Aug 6, 1:43 PM EDTSpecial Weather StatementFFCBibb32 min
Aug 6, 1:52 PM EDTSpecial Weather StatementFFCStewart, Webster38 min
Aug 6, 1:59 PM EDTSpecial Weather StatementFFCChattahoochee, Marion31 min
Aug 6, 2:07 PM EDTSpecial Weather StatementFFCMuscogee23 min
Aug 6, 2:15 PM EDTSpecial Weather StatementFFCTroup30 min
Aug 6, 2:26 PM EDTSpecial Weather StatementFFCWilkinson34 min
Aug 6, 2:26 PM EDTSevere Thunderstorm WarningFFCHenry34 min
Aug 6, 2:28 PM EDTSpecial Weather StatementFFCCrisp47 min
Aug 6, 2:30 PM EDTSpecial Weather StatementFFCMadison30 min
Aug 6, 2:34 PM EDTSpecial Weather StatementFFCMarion, Schley26 min
Aug 6, 2:39 PM EDTSpecial Weather StatementFFCMarion36 min
Aug 6, 2:48 PM EDTSpecial Weather StatementFFCClarke, Oconee27 min
Aug 6, 2:50 PM EDTSevere Thunderstorm WarningFFCCrisp, Dooly, Sumter40 min
Aug 6, 2:53 PM EDTSevere Thunderstorm WarningFFCButts, Henry, Jasper, Newton37 min
Aug 6, 3:00 PM EDTSpecial Weather StatementFFCSpalding45 min
Aug 6, 3:04 PM EDTSpecial Weather StatementFFCHarris, Talbot26 min
Aug 6, 3:11 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee, Talbot34 min
Aug 6, 3:16 PM EDTSevere Thunderstorm WarningFFCDooly, Pulaski29 min
Aug 6, 3:17 PM EDTSpecial Weather StatementFFCMadison28 min
Aug 6, 3:24 PM EDTSpecial Weather StatementFFCClarke, Greene, Jackson, Madison, Morgan, Oconee and 2 more66 min
Aug 6, 3:35 PM EDTSpecial Weather StatementFFCPeach25 min
Aug 6, 3:37 PM EDTSpecial Weather StatementFFCUpson38 min
Aug 6, 3:38 PM EDTSevere Thunderstorm WarningFFCBanks, Clarke, Jackson, Madison, Oconee, Oglethorpe52 min
Aug 6, 3:40 PM EDTSpecial Weather StatementFFCHouston35 min
Aug 6, 3:43 PM EDTSpecial Weather StatementFFCTaliaferro, Wilkes62 min
Aug 6, 3:46 PM EDTSpecial Weather StatementFFCTalbot29 min
Aug 6, 3:48 PM EDTSevere Thunderstorm WarningFFCBaldwin, Greene, Hancock, Jasper, Jones, Morgan and 4 more42 min
Aug 6, 4:02 PM EDTSpecial Weather StatementFFCHarris28 min
Aug 6, 4:04 PM EDTSpecial Weather StatementFFCPeach26 min
Aug 6, 4:05 PM EDTSpecial Weather StatementFFCJefferson25 min
Aug 6, 4:07 PM EDTSpecial Weather StatementFFCMonroe23 min
Aug 6, 4:10 PM EDTSevere Thunderstorm WarningFFCHarris, Talbot35 min
Aug 6, 4:16 PM EDTSevere Thunderstorm WarningFFCBaldwin, Greene, Hancock, Putnam, Taliaferro, Warren29 min
Aug 6, 4:26 PM EDTSevere Thunderstorm WarningFFCTwiggs34 min
Aug 6, 4:28 PM EDTSevere Thunderstorm WarningFFCBibb, Jones, Monroe, Twiggs32 min
Aug 6, 4:32 PM EDTSpecial Weather StatementFFCJohnson28 min
Aug 6, 4:37 PM EDTSpecial Weather StatementFFCHancock, Warren38 min
Aug 6, 4:42 PM EDTSpecial Weather StatementFFCJefferson18 min
Aug 6, 4:49 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jones, Twiggs, Wilkinson41 min
Aug 6, 4:52 PM EDTSevere Thunderstorm WarningFFCJohnson, Laurens23 min
Aug 6, 4:54 PM EDTSpecial Weather StatementFFCLaurens, Treutlen36 min
Aug 6, 5:13 PM EDTSevere Thunderstorm WarningFFCHancock, Washington47 min
Aug 6, 5:16 PM EDTSpecial Weather StatementFFCMonroe29 min
Aug 6, 5:27 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson48 min
Aug 6, 5:32 PM EDTSevere Thunderstorm WarningFFCJefferson, Johnson, Washington43 min
Aug 6, 5:33 PM EDTSpecial Weather StatementFFCMacon27 min
Aug 6, 5:44 PM EDTSpecial Weather StatementFFCGlascock, Jefferson31 min
Aug 6, 5:45 PM EDTSpecial Weather StatementFFCJones30 min
Aug 6, 6:01 PM EDTSpecial Weather StatementFFCCandler29 min
Aug 6, 6:14 PM EDTSpecial Weather StatementFFCJones46 min
Aug 6, 6:17 PM EDTSpecial Weather StatementFFCChattahoochee28 min
Aug 6, 6:42 PM EDTSpecial Weather StatementFFCMarion33 min
Aug 6, 7:12 PM EDTSpecial Weather StatementFFCMarion48 min
Aug 6, 7:16 PM EDTSevere Thunderstorm WarningFFCMarion, Schley30 min
Aug 6, 7:19 PM EDTSpecial Weather StatementFFCHarris, Muscogee26 min
Aug 6, 7:43 PM EDTSpecial Weather StatementFFCMuscogee, Talbot47 min
Aug 6, 7:55 PM EDTSpecial Weather StatementFFCHeard50 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.